Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Shreveport, LA

May 26, 2015Union County, Arkansas; Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 26, 2015, 9:22 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2015, 9:22 PM CDT (02:22 UTC)
Expired
May 26, 2015, 10:15 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Union County, AR, Union Parish, LA

The radar

The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2156 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS54 KSHV 270222
SVRSHV
ARC139-LAC111-270315-
/O.NEW.KSHV.SV.W.0166.150527T0222Z-150527T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 PM CDT TUE MAY 26 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  NORTH CENTRAL UNION PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 1015 PM CDT

* AT 922 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRONG...OR
  13 MILES WEST OF HUTTIG...MOVING EAST AT 10 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HUTTIG...STRONG...LAPILE...FELSENTHAL...NEW LONDON...OAKLAND AND
  AURELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3304 9211 3292 9240 3308 9251 3323 9224
      3323 9222 3321 9223 3320 9221 3321 9218
      3319 9218 3318 9216 3316 9217 3317 9215
      3316 9211 3312 9212 3311 9214 3307 9213
      3307 9211
TIME...MOT...LOC 0222Z 248DEG 8KT 3303 9241 

HAIL...1.00IN
WIND...<50MPH
 
$$

PALMER
1 follow-up statement
739 
WWUS54 KSHV 270243
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
943 PM CDT TUE MAY 26 2015

ARC139-LAC111-270315-
/O.CON.KSHV.SV.W.0166.000000T0000Z-150527T0315Z/
UNION AR-UNION LA-
943 PM CDT TUE MAY 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTH
CENTRAL UNION PARISHES...

AT 942 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
STRONG...OR 10 MILES WEST OF HUTTIG...MOVING EAST AT 10 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
HUTTIG...STRONG...LAPILE...FELSENTHAL...NEW LONDON...OAKLAND AND
AURELLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3304 9211 3292 9240 3308 9251 3323 9224
      3323 9222 3321 9223 3320 9221 3321 9218
      3319 9218 3318 9216 3316 9217 3317 9215
      3316 9211 3312 9212 3311 9214 3307 9213
      3307 9211
TIME...MOT...LOC 0242Z 248DEG 8KT 3305 9236 

HAIL...1.00IN
WIND...<50MPH
 
$$

PALMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:11 PM CDT, 11 minutes earlier.

Area forecast discussion, May 26, 9:11 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
911 PM CDT TUE MAY 26 2015

.UPDATE...
WEAK SURFACE BOUNDARY EXTENDING ALONG THE RED RIVER VALLEY OF
TEXAS TO NEAR SHREVEPORT AND POINTS EASTWARD ALONG INTERSTATE 20
CONTRIBUTING TO PERSISTENT THUNDERSTORM ACTIVITY THIS EVENING.
SEVERAL STORMS PRODUCED QUARTER TO GOLF BALL SIZED HAIL ACROSS
PORTIONS OF NORTHWEST LOUISIANA. STRONGEST STORMS MOVING INTO
SOUTHERN ARKANSAS WILL AFFECT THE COMMUNITIES OF EMERSON AND
STRONG.

FOR THIS UPDATE...TRIMMED POPS ACROSS DEEP EAST TEXAS AND WEST
CENTRAL LOUISIANA BUT MAINTAINED MENTION OF SLIGHT CHANCE TO COVER
A STRAY SHOWER OR TWO.

OTHERWISE...FORECAST LOOKS ON TRACK. INCREASED CLOUD COVER FROM
ONGOING CONVECTION ALONG WITH CIRRUS FROM STORMS ACROSS NORTH
CENTRAL TEXAS TO KEEP OVERNIGHT LOW TEMPERATURES IN THE UPPER 60S
TO LOWER 70S. /05/
&&

.PREV DISCUSSION... /ISSUED 646 PM CDT TUE MAY 26 2015/

AVIATION UPDATE...
VFR CONDITIONS CONTINUE TO PREVAIL AT THE TAF SITES THIS
AFTERNOON. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS
DEVELOPING MAINLY NORTH AND NORTHEAST OF KLFK...WITH ISOLATED
SHOWERS OR THUNDERSTORMS POSSIBLE IN THE VICINITY OF
KTYR...KGGG...KSHV...KMLU...AND KELD BETWEEN 00Z AND 04Z. EXPECT
MVFR CIGS TO RETURN AFTER 08Z TONIGHT ACROSS MOST OF THE
AREA...WITH THESE CIGS LIFTING AFTER 16Z.

PREV DISCUSSION... /ISSUED 437 PM CDT TUE MAY 26 2015/

DISCUSSION...
THIS AFTERNOON A BROAD UPPER LEVEL TROUGH OF LOW PRESSURE EXTENDED
SOUTH INTO THE FOUR STATES REGION WITH SMALL SCALE DISTURBANCES
MOVING ALONG IN THE NEARLY WESTERLY FLOW...WHICH HAVE HELPED THE
WARMING TEMPERATURES AND AVAILABLE MOISTURE TO PRODUCE SCATTERED
SHOWERS AND THUNDERSTORMS. A STRONGER DISTURBANCE MOVING INTO THE
BACK SIDE OF THE TROUGH ACROSS WESTERN OKLAHOMA AND INTO NORTH
TEXAS WAS HELPING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE
DRY LINE ACROSS TEXAS AND OKLAHOMA. THIS FEATURE WILL MOVE EAST
ALONG THE RED RIVER OVERNIGHT AND AWAY FROM THE FOUR STATE REGION
ON WEDNESDAY. HAVE INCLUDED THE HIGHER POPS FOR TONIGHT INTO
WEDNESDAY WITH THE APPROACH AND PASSAGE OF THE UPPER FEATURE. IN
AN WEAKLY AMPLIFIED UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO
TEXAS AND THE EASTERN ROCKIES AND INTO THE PLAINS FOR LATE
WEDNESDAY. FOR THE REST OF THE FORECAST PERIODS WILL HAVE THE
HIGHER RAIN CHANCES WITH PASSING DISTURBANCES INTO THE RIDGE ALOFT
WITH A STRONGER LONGWAVE TROUGH DROPPING ACROSS THE WESTERN
STATES. WITH THIS DIRTY RIDGE LASTING INTO THE WEEKEND AND A
SERIES OF FEATURES MOVING INTO THE RIDGE AND ACROSS THE FORECAST
WILL KEEP HIGH RAIN CHANCES THROUGH THE EXTENDED. DURING THE
MIDDLE OF THE WEEKEND A SPLIT FLOW WILL PROVIDE A TROUGH OF LOW
PRESSURE OVER THE CENTRAL PARTS OF THE COUNTRY AND A SERIES OF
SHORT WAVES OVER THE CENTRAL GULF COAST AREA. HIGHS WILL BE
REMAINING IN THE 80/S WHILE LOWS WILL BE MAINLY IN THE MID 60/S TO
LOWER 70/S. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  87  70  86 /  30  40  20  40
MLU  69  87  70  86 /  20  40  20  40
DEQ  66  85  69  84 /  40  40  30  40
TXK  68  86  69  86 /  30  40  30  40
ELD  68  87  69  86 /  30  40  30  40
TYR  71  87  71  86 /  30  40  20  40
GGG  71  87  71  86 /  30  40  20  40
LFK  72  88  72  86 /  20  40  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, May 26, 12:50 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1250 PM CDT TUE MAY 26 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1250 PM CDT TUE MAY 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE TODAY
FROM THE LOWER TOLEDO BEND COUNTRY OF DEEP EAST TEXAS INTO THE
SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. BRIEF HEAVY RAINFALL
WILL BE POSSIBLE BEFORE ANY REDEVELOPMENT DIMINISHES THIS EVENING.
ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP
ALONG THE MIDDLE RED RIVER VALLEY THIS EVENING...AND SPREAD EAST
INTO EXTREME NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND POSSIBLY
SOUTHWEST ARKANSAS LATE. BRIEF HEAVY RAINFALL WILL BE POSSIBLE
SHOULD THESE STORMS AFFECT THESE AREAS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AND THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE
THROUGH THE REGION. SHOWERS AND THUNDERSTORMS MAY INCREASE IN
COVERAGE FRIDAY THROUGH MONDAY AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE DRIFTS EAST INTO THE SOUTHERN PLAINS AND FOUR STATE
REGION. DAYTIME HEATING WILL PRODUCE ENOUGH INSTABILITY SUCH
THAT ISOLATED STRONG STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH
TONIGHT.

06

In the hours before

Local storm report, May 26, 7:35 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             SHREVEPORT              32.47N  93.80W
05/26/2015  E1.00 INCH       CADDO              LA   NWS EMPLOYEE

            NWS STAFF REPORTED 1 INCH HAIL AT THEIR HOME IN
            SHREVEPORT.

&&

EVENT NUMBER SHV1500540

27
Local storm report, May 26, 7:37 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
737 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             SHREVEPORT              32.47N  93.80W
05/26/2015  E1.00 INCH       CADDO              LA   NWS EMPLOYEE

            ONE INCH HAIL AT THE NWS OFFICE

&&

EVENT NUMBER SHV1500541

27
Local storm report, May 26, 7:42 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             GREENWOOD               32.44N  93.97W
05/26/2015  E0.75 INCH       CADDO              LA   NWS EMPLOYEE

            PENNY SIZE HAIL BETWEEN KEITHVILLE AND GREENWOOD

&&

EVENT NUMBER SHV1500542

27
Local storm report, May 26, 7:48 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             SHREVEPORT              32.47N  93.80W
05/26/2015  E1.75 INCH       CADDO              LA   NWS EMPLOYEE

&&

EVENT NUMBER SHV1500543

27
Local storm report, May 26, 8:22 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 PM CDT TUE MAY 26 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0822 PM     HAIL             BOSSIER CITY            32.52N  93.66W
05/26/2015  E1.00 INCH       BOSSIER            LA   911 CALL CENTER

&&

EVENT NUMBER SHV1500544

27

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:16 PM CDTFlash Flood WarningSHVUnion3 hr
May 26, 9:55 PM CDTSevere Thunderstorm WarningSHVUnion65 min
May 26, 7:24 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo51 min
May 26, 7:52 PM CDTSevere Thunderstorm WarningSHVClaiborne, Webster38 min
May 26, 8:19 PM CDTSevere Thunderstorm WarningSHVBossier41 min
May 27, 2:42 AM CDTSpecial Weather StatementSHVCaddo48 min
May 27, 3:31 AM CDTSpecial Weather StatementSHVDe Soto, Webster44 min
May 27, 4:15 AM CDTSpecial Weather StatementSHVBienville, Red River, Webster45 min
May 27, 4:37 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine53 min
May 27, 4:59 AM CDTSpecial Weather StatementSHVBienville, Lincoln, Natchitoches, Red River, Sabine61 min
May 27, 5:25 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn65 min
May 27, 5:45 AM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine45 min
May 27, 6:31 AM CDTSpecial Weather StatementSHVGrant44 min
May 27, 7:12 AM CDTSpecial Weather StatementSHVLaSalle63 min
May 27, 8:48 AM CDTAreal Flood AdvisorySHVCaldwell117 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.